View Full Version : Methylphenidate lasting longer than expected?


Ing3nium
08-02-15, 02:54 AM
Hello ladies and gentlemen,

Apparently that my Methylphenidate 5mg tablets (Medikinet, instant acting) seems to last longer than supposed 4 hours.

I take it on empty stomach after waking up and I eat nothing for approximately 7 hours. And I still seem to feel happy and have high energy but concentration and attention is obviously downhill.

I've just started taking my medication....I attend university.


Thanks.

dvdnvwls
08-02-15, 11:48 AM
Eating nothing for 7 hours is a horrible plan, always.

namazu
08-02-15, 04:06 PM
Eating nothing for 7 hours is a horrible plan, always.
Unless you're asleep!



Ing3nium, medications do last longer for some people. How long do the therapeutic effects (symptom control, better concentration, etc.) last?

Is there a reason you take it on an empty stomach? You might feel better if you eat breakfast first, or around the same time you take the meds.

Make sure you're drinking enough water, too. It's easy to get dehydrated if you're not eating and you're taking stimulants.

dvdnvwls
08-02-15, 06:25 PM
Unless you're asleep!

T Hee. You are quite correct - thank you. :)

Ing3nium
08-02-15, 10:31 PM
Eating nothing for 7 hours is a horrible plan, always.

It was an experiment to see how does Methylphenidate works.

Ing3nium
08-02-15, 10:33 PM
Unless you're asleep!



Ing3nium, medications do last longer for some people. How long do the therapeutic effects (symptom control, better concentration, etc.) last?

Is there a reason you take it on an empty stomach? You might feel better if you eat breakfast first, or around the same time you take the meds.

Make sure you're drinking enough water, too. It's easy to get dehydrated if you're not eating and you're taking stimulants.

The therapeutic symptoms last for approximately 4 to 4.5 hours. I just take it on an empty stomach due to the belief that food interacts with MPH and that it absorbs faster and more efficiently.

KarmanMonkey
08-07-15, 09:14 AM
You're better off taking it with food, for a couple reasons.

1) It can avoid the chance that you'll get stomach upset from the meds,
2) It may slow down the metabolization of the Ritalin, but that's not necessarily a bad thing. It will mean the highs and lows won't be as sharp and dramatic.

In any event, as I mentioned in the other post, you're not just experiencing the effects of the meds, you're also likely experiencing the effects of the mood boost that comes with taking action about something unpleasant you've lived with for a long time.